MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that prior to performing an unspecified procedure, the physician found that the tapered end the universa firm ureteral stent set was closed shut and therefore he was unable to load the stent onto the wire.The device did not come in contact with the patient.The intended procedure was completed but at this time it is not known if the physician used another stent set from same or different lot.There was no known patient harm reported due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: one used damaged universa firm ureteral stent and an opened package were received for an evaluation.The package label indicates the product to be the uf-626-rt1 and lot number 7720672.The stent and coil straightener were returned.Visual inspection of the device noted the tether has been removed from the stent.The tip of the distal coil has been kinked and was flat approximately 2mm from the end hole.A wire guide could not be passed through the kinked area of the stent.It cannot be definitively determined if the device was damaged during the manufacturing process, handling of the package, storage, or while preparing the device prior to the procedure.Based on the available information a conclusion as to the root cause of the damage cannot be drawn.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against lot 7720672.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6682243
Report Number1820334-2017-01591
Device Sequence Number1464882
Product Code FAD
UDI-Device Identifier10827002234069
UDI-Public(01)10827002234069(17)200302(10)7720672
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberUFH-626-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1